Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 26, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 5, 2010, 6:37 AM EST for 5 counties in Florida. It took effect at Mar 5, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2010, 6:37 AM EST (11:37 UTC)
- In effect from
- Mar 5, 2010, 11:00 AM EST
- Expired
- Mar 5, 2010, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 11.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2172 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
705 WWUS82 KMFL 051137 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 637 AM EST FRI MAR 5 2010 ...RED FLAG WARNING IN EFFECT FOR ALL SOUTH FLORIDA FIRE WEATHER ZONES FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT FOR ALL SOUTH FLORIDA FIRE WEATHER ZONES EXCEPT MAINLAND MONROE AND COASTAL, METRO, INLAND, AND FAR SOUTH MIAMI-DADE COUNTIES FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... FLZ063-066>072-168-172-052300- /O.UPG.KMFL.FW.A.0020.100305T1600Z-100305T2300Z/ /O.NEW.KMFL.FW.W.0026.100305T1600Z-100305T2300Z/ /O.NEW.KMFL.FW.A.0021.100306T1600Z-100306T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-COASTAL PALM BEACH- COASTAL BROWARD- 637 AM EST FRI MAR 5 2010 ...RED FLAG WARNING IN EFFECT FOR ALL SOUTH FLORIDA FIRE WEATHER ZONES FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT FOR ALL SOUTH FLORIDA FIRE WEATHER ZONES EXCEPT MAINLAND MONROE AND COASTAL, METRO, INLAND, AND FAR SOUTH MIAMI-DADE COUNTIES FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A VERY DRY CANADIAN AIR MASS WILL PERSIST ACROSS SOUTH FLORIDA FROM TODAY THROUGH SATURDAY, WITH AMPLE SUNSHINE AND MIXING OF DRY AIR ALOFT EXPECTED TO RESULT IN A PROLONGED PERIOD OF RELATIVE HUMIDITY BELOW 35 PERCENT EACH AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ073>075-173-174-052300- /O.UPG.KMFL.FW.A.0020.100305T1600Z-100305T2300Z/ /O.NEW.KMFL.FW.W.0026.100305T1600Z-100305T2300Z/ INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 637 AM EST FRI MAR 5 2010 ...RED FLAG WARNING IN EFFECT FOR ALL SOUTH FLORIDA FIRE WEATHER ZONES FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A VERY DRY CANADIAN AIR MASS WILL PERSIST ACROSS SOUTH FLORIDA TODAY, WITH AMPLE SUNSHINE AND MIXING OF DRY AIR ALOFT EXPECTED TO RESULT IN A PROLONGED PERIOD OF RELATIVE HUMIDITY BELOW 35 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 70/DD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 5, 4:03 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 5, 4:03 AM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
403 AM EST FRI MAR 5 2010
.DISCUSSION...
A COLD...DRY AND STABLE LOCAL ATMOSPHERE CONTINUES TO PERSIST
ACROSS THE REGION. REGIONAL OBSERVATIONS INDICATE TEMPERATURES
IN AREAS OF THE NORTHWEST INTERIOR WEST OF LAKE OKEECHOBEE HAVE
ALREADY DIPPED JUST BELOW FREEZING. THEREFORE WILL CONTINUE THE
FREEZE WARNING CURRENTLY IN EFFECT FOR GLADES-HENDRY- INLAND
COLLIER-INLAND PALM BEACH. IN ADDITION WILL CONTINUE THE FROST
ADVISORY CURRENTLY IN EFFECT FOR INLAND BROWARD-INLAND MIAMI DADE.
THE RECENT GUIDANCE SUGGESTED THAT MINIMUM TEMPERATURES COULD
REACH THE LOWER 30S IN THE NORTHWEST INTERIOR WEST OF LAKE OKEECHOBEE
BY EARLY SATURDAY MORNING. HOWEVER...THE UPPER LEVEL MOISTURE AND
CIRRUS CLOUDS ACROSS THE EASTERN PACIFIC AND STREAMING ACROSS THE
GULF COULD HAVE MORE COVERAGE ACROSS SOUTH FLORIDA BY FRIDAY
NIGHT. THEREFORE THE MINIMUM TEMPERATURES ACROSS THE NORTHWEST
INTERIOR AND THE REST OF THE PENINSULA ARE A BIT HIGHER THAN THE
GUIDANCE.
THE FLORIDA PENINSULA IS FORECAST TO REMAIN UNDER THE INFLUENCE OF
HIGH PRESSURE WITH LITTLE CHANCE OF PRECIP THROUGH MONDAY. BY
TUESDAY ISOLATED SHOWERS ARE POSSIBLE ACROSS THE REGION AS LOW
LEVEL SOUTH TO SOUTHWESTERLY FLOW IS FORECAST TO BRING SOME LOW
LEVEL MOISTURE FROM THE GULF AND ACROSS THE SOUTH FLORIDA
PENINSULA...WITH THIS PATTERN AND ADDITIONAL CHANCES OF ISOLATED
PRECIP FORECAST TO PERSIST INTO WEDNESDAY. TEMPERATURES ACROSS
SOUTH FLORIDA WILL SLOWLY BEGIN TO CLIMB THROUGH THE
WEEKEND...WITH HIGHS NEAR 70 EXPECTED BY SATURDAY AND IN THE MID
70S BY SUNDAY.
&&
.MARINE...
NORTHWESTERLY WINDS NEAR 15 KNOTS ARE EXPECTED OVER THE OFF SHORE
ATLANTIC AND GULF WATERS THIS MORNING...WITH THE GULF STREAM SEAS
NEAR 5 TO 6 FEET AND THE OFF SHORE GULF WATERS NEAR 5 FEET.
TONIGHT AS THE WINDS BECOME MORE NORTHERLY...THE GULF STREAM SEAS
ARE FORECAST TO BUILD NEAR 7 FEET BY EARLY SATURDAY...WITH A SMALL
CRAFT ADVISORY POSSIBLY REQUIRED LATER TODAY FOR EARLY SATURDAY.
LONG PERIOD NORTHEAST SWELL NEAR 1 TO 2 FEET ARE EXPECTED TO
ENTER THE ATLANTIC WATERS EAST OF PALM BEACH COUNTY LATER TODAY AND
COULD PERSIST THROUGH MONDAY WITH ADDITIONAL LONG PERIOD SWELL
EXPECTED TO ENTER THE ATLANTIC WATERS AFTER MONDAY.
&&
.FIRE WEATHER...
A COLD AND STABLE DRY AIR MASS CONTINUES ACROSS THE REGION. THE
COMBINATION OF MAXIMUM TEMPERATURES EXPECTED TO REACH THE MID TO
UPPER 60S TODAY AND DEW POINTS IN THE IN LOW TO MID 30S...WITH
DRIER AIR MIXING DOWN...SHOULD RESULT IN RELATIVE HUMIDITIES
GOING BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS THE ENTIRE CWA.
THEREFORE...ALL FIRE WEATHER ZONES HAVE A RED FLAG WARNING IN
EFFECT FOR LATE MORNING THROUGH EARLY EVENING. FOR SATURDAY...A
FIRE WEATHER WATCH IS IN EFFECT FOR ALL COUNTIES EXCEPT MAINLAND
MONROE AND MIAMI DADE COUNTIES...FOR RELATIVE HUMIDITIES BELOW 35
PERCENT FOR 4 OR MORE HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 66 45 69 48 / 0 - - -
FORT LAUDERDALE 67 48 70 51 / 0 - - -
MIAMI 67 48 70 49 / 0 - - -
NAPLES 66 43 67 45 / 0 - - 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FROST ADVISORY UNTIL 8 AM EST THIS MORNING FOR INLAND BROWARD-
INLAND MIAMI DADE.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR COASTAL BROWARD-COASTAL COLLIER-COASTAL MIAMI
DADE-COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-GLADES-HENDRY-
INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM
BEACH-MAINLAND MONROE-METRO BROWARD-METRO MIAMI DADE-METRO
PALM BEACH.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR COASTAL BROWARD-COASTAL COLLIER-COASTAL PALM
BEACH-GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-INLAND
PALM BEACH-METRO BROWARD-METRO PALM BEACH.
FREEZE WARNING UNTIL 8 AM EST THIS MORNING FOR GLADES-HENDRY-
INLAND COLLIER-INLAND PALM BEACH.
AM...NONE.
GM...NONE.
&&
LONG TERM...60/BD
SHORT TERM/AVIATION...70/DDHazardous weather outlook, Mar 5, 6:06 AM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 606 AM EST FRI MAR 5 2010 FLZ063-066>075-168-172>174-061100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 606 AM EST FRI MAR 5 2010 ...FREEZE WARNING LAKE REGION UNTIL 8 AM EST... ...FROST ADVISORY INTERIOR BROWARD/MIAMI-DADE UNTIL 8 AM EST... ...WIND CHILLS 35 TO 40 DEGREES ATLANTIC COAST THIS MORNING... ...INCREASINGLY HAZARDOUS CONDITIONS ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: COLD TEMPERATURES WILL PREVAIL ACROSS SOUTH FLORIDA EARLY THIS MORNING, WITH TEMPERATURES EXPECTED TO REMAIN IN THE LOWER TO MID 30S IN THE REGION SURROUNDING LAKE OKEECHOBEE. ACROSS THE REMAINDER OF SOUTH FLORIDA, AIR TEMPERATURES WILL RANGE FROM THE UPPER 30S TO MID 40S. HOWEVER, A LIGHT TO MODERATE NORTHWEST BREEZE ALONG THE ATLANTIC COAST WILL RESULT IN COLD WIND CHILLS RANGING FROM 35 TO 40 DEGREES. AREAS OF FROST WILL ALSO BE POSSIBLE ACROSS MUCH OF INTERIOR SOUTH FLORIDA, WITH PATCHY FROST POSSIBLE ELSEWHERE, EXCEPT ALONG THE IMMEDIATE ATLANTIC AND GULF COASTS. WAVES: SEAS IN THE GULF STREAM WILL RISE INTO THE 4 TO 6 FOOT RANGE TODAY, AS NORTHERLY WINDS PERSIST ACROSS THE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER COLD MORNING CAN BE EXPECTED ACROSS SOUTH FLORIDA ON SATURDAY, WITH LOW TEMPERATURES RANGING FROM THE MID 30S TO AROUND 40 ACROSS THE INTERIOR, TO THE LOWER TO MID 40S ALONG EACH COAST. PATCHY FROST WILL BE POSSIBLE IN THE REGION WEST OF THE LAKE ONCE AGAIN ON SATURDAY MORNING. OTHERWISE, EXPECT DETERIORATING MARINE CONDITIONS IN THE ATLANTIC WATERS THROUGH THE WEEK, AS SEAS RISE TO 5 TO 7 FEET IN THE GULF STREAM. AN INCREASING NORTHEAST SWELL, COUPLED WITH EASTERLY FLOW RETURNING TO THE REGION WILL RESULT IN A HIGHER THREAT FOR RIP CURRENTS ALONG THE ATLANTIC COAST BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 6:37 AM EST | Fire Weather Watch | MFL | Broward, Collier, Palm Beach | 23 hr |
| Mar 5, 1:42 PM EST | Small Craft Advisory for Hazardous Seas | MFL | 3 days |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.